Alert archive / Arizona / Flash Flood Warnings in 2016
Flash Flood Warning 123, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Nov 21, 2016, 4:52 AM MST for Mohave County, Arizona. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 21, 2016, 4:52 AM MST (11:52 UTC)
- Expired
- Nov 21, 2016, 7:45 AM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 72 km from the middle of the area, began a volume at 11:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 21, 4:53 AM MST | FLASH FLOOD | 5 Wsw Golden Valley, AZ | MOHAVE COUNTY SHERIFF REPORTED A SWIFT WATER RESCUE NEAR THE INTERSECTION OF EGAR ROAD AND DIABASE RD IN GOLDEN VALLEY. . |
| Nov 21, 5:53 AM MST | FLASH FLOOD | 5 Wsw Golden Valley, AZ | MOHAVE COUNTY SHERIFF REPORTED A SWIFT WATER RESCUE NEAR THE INTERSECTION OF EGAR ROAD AND DIABASE RD IN GOLDEN VALLEY. . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 11.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2732 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
054 WGUS55 KVEF 211152 FFWVEF AZC015-211445- /O.NEW.KVEF.FF.W.0123.161121T1152Z-161121T1445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 452 AM MST MON NOV 21 2016 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN MOHAVE COUNTY IN NORTHWESTERN ARIZONA... * UNTIL 745 AM MST * AT 450 AM MST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IN AND AROUND GOLDEN VALLEY. AREA RAIN GAUGES HAVE RECORDED BETWEEN A HALF AND THREE QUARTERS OF AN INCH OF RAIN IN LESS THAN 30 MINUTES. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... KINGMAN...PACKSADDLE CAMPGROUND...GOLDEN VALLEY...CHLORIDE...WINDY POINT CAMPGROUND...NEW KINGMAN-BUTLER AND DOLAN SPRINGS. LAT...LON 3550 11402 3500 11414 3516 11443 3556 11451 $$ ASG
2 follow-up statements
486 WGUS75 KVEF 211250 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 550 AM MST MON NOV 21 2016 AZC015-211445- /O.CON.KVEF.FF.W.0123.000000T0000Z-161121T1445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 550 AM MST MON NOV 21 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM MST FOR SOUTHWESTERN MOHAVE COUNTY... AT 546 AM MST...DOPPLER RADAR IS INDICATING MUCH OF THE HEAVY RAIN HAS PUSHED EAST OF THE AREA. HOWEVER, RUNOFF FROM EARLIER HEAVY RAIN WILL LIKELY CONTINUE THROUGH 7 AM MST LEADING TO AN INCREASED FLASH FLOOD THREAT. MOHAVE COUNTY SHERIFF DID REPORT THAT MOST OF THE WASHES IN GOLDEN VALLEY WERE FULL AND AT LEAST ONE SWIFT WATER RESCUE AT THE INTERSECTION OF EGAR AND DIABASE ROADS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... KINGMAN...PACKSADDLE CAMPGROUND...GOLDEN VALLEY...CHLORIDE...WINDY POINT CAMPGROUND...NEW KINGMAN-BUTLER AND DOLAN SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING SPOTS. && LAT...LON 3550 11402 3500 11414 3516 11443 3556 11451 $$ ASG
851 WGUS75 KVEF 211436 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 736 AM MST MON NOV 21 2016 AZC015-211446- /O.EXP.KVEF.FF.W.0123.000000T0000Z-161121T1445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 736 AM MST MON NOV 21 2016 ...THE FLASH FLOOD WARNING FOR SOUTHWESTERN MOHAVE COUNTY WILL EXPIRE AT 745 AM MST... THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES. LAT...LON 3550 11402 3500 11414 3516 11443 3556 11451 $$ ASG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Nov 21, 3:55 AM MST, 57 minutes earlier.
Area forecast discussion, Nov 21, 3:55 AM MST, 57 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 255 AM PST Mon Nov 21 2016 .SYNOPSIS...A Pacific storm will move across the region through today and tonight, bringing locally breezy conditions and precipitation chances to much of the area. Dry conditions and near- average temperatures are expected Tuesday through the upcoming weekend. && .SHORT TERM...through Tuesday night. Widespread light precipitation pushing east through western San Bernardino and southern Inyo Counties this morning as an area of low pressure moves onshore over southern California. We are also starting to see increasing precipitation over far eastern Clark and Mohave Counties as the moist southerly flow ahead of the low is bringing increased lift to that area. The latest model runs have been consistent in showing that most of the precipitation moving through San Bernardino County will weaken and become more isolated as it reaches Clark and southern Nye Counties. In fact, we have started to see this in the latest radar images as the leading edge is becoming less organized. The models have been consistent in keeping the more widespread precipitation over Mohave County this morning. Still think that we will see some isolated to scattered rain showers across Clark and southern Nye Counties this morning, but it looks like precip totals will only amount to a few hundredths at best. Did go ahead and lower pops across those aforementioned area while raising pops a smidge over Mohave County. The models are also showing some decent instability over Mohave County this morning so have mention of thunder in the grids. Instability is much weaker this afternoon and it looks like the best chance to see thunderstorms will be before noon. Temperatures today will end up slightly below normal due to the increased cloud cover expected. Precipitation will spread east during the afternoon with mainly Lincoln and Mohave Counties seeing showers this afternoon. Drier conditions are expected to move in from the west as a drier flow moves into the area. Any remaining showers over the far eastern CWA is expected to end by midnight leaving dry conditions areawide. Weak high pressure will then over over the area Tuesday with light winds and mild temperatures. .LONG TERM...Wednesday through Sunday. Forecast difficulties brewing in the long term as the pattern becomes more progressive. There is model agreement that a storm system will pass through the Great Basin on Wednesday, with any precip chances confined to the Sierra and the northern fringes of our CWA. In its wake, strong north winds down the Colorado River look like a good bet on Thursday, and Wind Advisories may be needed as we get closer. By Friday, the next trough should be nearing the Pacific Northwest, with surface pressure gradients relaxing or even reversing, putting an end to the strong north winds. Thereafter, a series of shortwave troughs slams into the West Coast, and as often occurs with such a pattern, the models disagree on which wave(s) to amplify and to what degree. No confidence in reliably forecasting which shortwave trough will amplify several days out, so painted the long term with a very broad brush of gentle to breezy west to northwest winds, slight chances of precip over the southern Great Basin and high clouds over the Mojave Desert, with little change in temperatures. Presumably the picture will become clearer as we get closer in time. && .AVIATION...For McCarran...Isold to Sct showers will impact the terminal between 12z-18z with light rain showers and cigs potentially down to 5k feet at times. Any precipitation should exit the area by 18z with improving conditions. South to southwest winds 10-15 kts expected to develop after 16z and continue through much of the afternoon. Dry conditions and light winds expected by evening. For the rest of southern Nevada...northwest Arizona...and southeast California...Isolated to sct showers over much of the area today with the more widespread precipitation across Mohave County. Isold tstorms will also be possible over Mohave Co before 20z. Cigs down to 5k feet at times with some mountain obscurations possible. South to southwest winds 10-20 kts. Improving conditions by late this afternoon and evening. && Short Term/Aviation: Gorelow Long Term: Morgan For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 4:26 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 34 min |
Nearby
Flash Flood Warnings in Arizona, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.